Finite-state Markov chains obey Benford's law

A.A.N. Ridder, A. Berger, T.P. Hill, B. Kaynar

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

A sequence of real numbers (xn) is Benford if the significands, i.e., the fraction parts in the floating-point representation of (xn), are distributed logarithmically. Similarly, a discrete-time irreducible and aperiodic finite-state Markov chain with transition probability matrix P and limiting matrix P* is Benford if every component of both sequences of matrices (P
Original languageEnglish
Pages (from-to)665-684
JournalSIAM Journal on Matrix Analysis and Applications
Volume32
Issue number3
DOIs
Publication statusPublished - 2011

    Fingerprint

Cite this